MAUDE Adverse Event Report: INTUITIVE SURGICAL,INC. MEGA NEEDLE DRIVER; ENDOSCOPIC INSTRUMENT

INTUITIVE SURGICAL,INC. MEGA NEEDLE DRIVER; ENDOSCOPIC INSTRUMENT
Model Number 420194-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Isi has not received the instrument involved with this complaint for failure analysis investigation; therefore, the root cause of the customer reported failure mode cannot be determined.A follow up mdr will be submitted if the instrument is returned and/or if additional information is received.Based on the information provided, this complaint is being reported due to the following conclusion: during a da vinci assisted surgical procedure, it was alleged that a cable from the mega needle driver instrument broke off and fell inside the patient.Although no patient harm, adverse outcome or injury was reported, it is unknown what caused the breakage to occur.
 
Event or Problem Description
It was reported that during a da vinci-assisted hysterectomy with bilateral salpingo-oophorectomy procedure, a cable from the mega needle driver instrument snapped and fell inside the patient.All fragments were retrieved with a da vinci prograsp forceps instrument.There was no post-operative tests performed to check for any remaining fragments.There was no report of patient harm, adverse outcome or injury.

Brand Name
MEGA NEEDLE DRIVER
Common Device Name
ENDOSCOPIC INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL,INC.
sunnyvale CA
MDR Report Key7026561
Report Number2955842-2017-00767
Device Sequence Number1256245
Product Code NAY
UDI-Device Identifier00886874111611
UDI-Public(01)00886874111611(10)N11170410
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420194-10
Device Lot NumberN11170410
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2017
Initial Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1